Alert archive / Colorado / Wind Advisories in 2020

Wind Advisory 9, NWS Grand Junction, CO

September 7, 2020Routt County, Colorado

NWS Grand Junction, CO issued this wind advisory at Sep 7, 2020, 4:12 PM MDT for Routt County, Colorado. It took effect at Sep 8, 2020, 6:00 AM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2020, 4:12 PM MDT (22:12 UTC)
In effect from
Sep 8, 2020, 6:00 AM MDT
Expired
Sep 8, 2020, 9:08 PM MDT
In force
15 hr
Issued by
NWS Grand Junction, CO

County Routt County, CO

The radar

The Grand Junction radar (KGJX), 190 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2020-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2020-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4243 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS75 KGJT 072212
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
412 PM MDT Mon Sep 7 2020

UTZ024-081100-
/O.NEW.KGJT.HW.W.0001.200908T0900Z-200909T0600Z/
Eastern Uinta Basin-
Including the cities of Vernal and Ballard
412 PM MDT Mon Sep 7 2020

...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO MIDNIGHT MDT
TUESDAY NIGHT...

* WHAT...Northeast winds 30 to 50 mph with gusts in excess of 65 
  mph expected.

* WHERE...Eastern Uinta Basin.

* WHEN...From 3 AM Tuesday to midnight MDT Tuesday night.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

People, especially those with respiratory illnesses, heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ005-081100-
/O.NEW.KGJT.WI.Y.0009.200908T1200Z-200909T1200Z/
/O.CON.KGJT.FZ.W.0008.200908T0900Z-200908T1600Z/
/O.CON.KGJT.FZ.A.0008.200909T0600Z-200909T1600Z/
Upper Yampa River Basin-
Including the city of Steamboat Springs
412 PM MDT Mon Sep 7 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM MDT
TUESDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM MDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 25 expected. 
  For the Wind Advisory, east winds 20 to 30 mph
  with gusts up to 55 mph expected. 
  For the Freeze Watch, sub-  
  freezing temperatures as low as 17 possible.

* WHERE...Upper Yampa River Basin.

* WHEN...For the Freeze Warning, from 3 AM to 10 AM MDT Tuesday.
  For the Wind Advisory, from 6 AM Tuesday to 6 AM MDT Wednesday.
  For the Freeze Watch, from late Tuesday night through Wednesday
  morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. 
  Frost and freeze conditions will 
  kill crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

People, especially those with respiratory illnesses, heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

COZ001-002-008-081100-
/O.CON.KGJT.FZ.A.0008.200909T0600Z-200909T1600Z/
Lower Yampa River Basin-Central Yampa River Basin-
Central Colorado River Basin-
Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker,
Eagle, Edwards, Glenwood Springs, and Carbondale
412 PM MDT Mon Sep 7 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 24F possible.

* WHERE...Lower Yampa River Basin and Central Yampa River Basin.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Those individuals with evaporative 
  coolers should consider draining them now to ensure no damage 
  occurs to their equipment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/gjt
3 follow-up statements
345 
WWUS75 KGJT 080949
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
349 AM MDT Tue Sep 8 2020

COZ005-082200-
/O.UPG.KGJT.FZ.A.0008.200909T0600Z-200909T1600Z/
/O.NEW.KGJT.FZ.W.0009.200909T0600Z-200909T1600Z/
/O.CON.KGJT.FZ.W.0008.000000T0000Z-200908T1600Z/
/O.CON.KGJT.WI.Y.0009.200908T1200Z-200909T1200Z/
Upper Yampa River Basin-
Including the city of Steamboat Springs
349 AM MDT Tue Sep 8 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
WEDNESDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  as low as 26. For the second Freeze Warning, sub-freezing
  temperatures as low as 18 expected. For the Wind Advisory, east
  winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Upper Yampa River Basin.

* WHEN...For the first Freeze Warning, until 10 AM MDT this 
  morning. For the second Freeze Warning, from midnight tonight 
  to 10 AM MDT Wednesday. For the Wind Advisory, until 6 AM MDT 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. Frost and freeze conditions will kill
  crops, other sensitive vegetation and possibly damage
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

People, especially those with respiratory illnesses, heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

COZ001-002-008-082200-
/O.UPG.KGJT.FZ.A.0008.200909T0600Z-200909T1600Z/
/O.NEW.KGJT.FZ.W.0009.200909T0600Z-200909T1600Z/
Lower Yampa River Basin-Central Yampa River Basin-
Central Colorado River Basin-
Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker,
Eagle, Edwards, Glenwood Springs, and Carbondale
349 AM MDT Tue Sep 8 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures 20 to 30 expected.

* WHERE...Lower Yampa River Basin, Central Yampa River Basin and 
  Central Colorado River Basin.

* WHEN...From midnight tonight to 10 AM MDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ024-082200-
/O.NEW.KGJT.FZ.W.0009.200909T0600Z-200909T1600Z/
/O.CON.KGJT.HW.W.0001.000000T0000Z-200909T0600Z/
Eastern Uinta Basin-
Including the cities of Vernal and Ballard
349 AM MDT Tue Sep 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
WEDNESDAY...

* WHAT...For the High Wind Warning, northeast winds 30 to 50 mph
  with gusts in excess of 65 mph expected. For the Freeze Warning,
  sub-freezing temperatures as low as 30 expected.

* WHERE...Eastern Uinta Basin.

* WHEN...For the High Wind Warning, until midnight MDT tonight. 
  For the Freeze Warning, from midnight tonight to 10 AM MDT 
  Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Frost and freeze 
  conditions will kill crops, other sensitive vegetation and 
  possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

People, especially those with respiratory illnesses, heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

COZ007-082200-
/O.NEW.KGJT.FZ.W.0009.200909T0600Z-200909T1600Z/
Debeque to Silt Corridor-
Including the cities of De Beque, New Castle, Mesa, Parachute, 
Rifle, and Silt
349 AM MDT Tue Sep 8 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Debeque to Silt Corridor.

* WHEN...From midnight tonight to 10 AM MDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/gjt
567 
WWUS75 KGJT 081621
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
1021 AM MDT Tue Sep 8 2020

COZ005-090600-
/O.EXP.KGJT.FZ.W.0008.000000T0000Z-200908T1600Z/
/O.CON.KGJT.FZ.W.0009.200909T0600Z-200909T1600Z/
/O.CON.KGJT.WI.Y.0009.000000T0000Z-200909T1200Z/
Upper Yampa River Basin-
Including the city of Steamboat Springs
1021 AM MDT Tue Sep 8 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT WEDNESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 18 expected. For the Wind Advisory, east winds 15 to 25 
  mph with gusts up to 60 mph.

* WHERE...Upper Yampa River Basin.

* WHEN...For the Wind Advisory, until 6 AM MDT Wednesday. For the
  Freeze Warning, from midnight tonight to 10 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down. Frost and freeze conditions 
  will kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

People, especially those with respiratory illnesses, heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ024-090600-
/O.CON.KGJT.HW.W.0001.000000T0000Z-200909T0600Z/
/O.CON.KGJT.FZ.W.0009.200909T0600Z-200909T1600Z/
Eastern Uinta Basin-
Including the cities of Vernal and Ballard
1021 AM MDT Tue Sep 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT WEDNESDAY...

* WHAT...For the High Wind Warning, northeast winds 30 to 50 mph 
  with gusts in excess of 65 mph expected. For the Freeze 
  Warning, sub-freezing temperatures as low as 30 expected.

* WHERE...Eastern Uinta Basin.

* WHEN...For the High Wind Warning, until midnight MDT tonight. 
  For the Freeze Warning, from midnight tonight to 10 AM MDT 
  Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. Frost and freeze 
  conditions will kill crops, other sensitive vegetation and 
  possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

People, especially those with respiratory illnesses, heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

COZ001-002-007-008-090600-
/O.CON.KGJT.FZ.W.0009.200909T0600Z-200909T1600Z/
Lower Yampa River Basin-Central Yampa River Basin-
Debeque to Silt Corridor-Central Colorado River Basin-
Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker,
De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, 
Edwards, Glenwood Springs, and Carbondale
1021 AM MDT Tue Sep 8 2020

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM MDT WEDNESDAY...

* WHAT...Sub-freezing temperatures 20 to 30 expected.

* WHERE...Lower Yampa River Basin, Central Yampa River Basin and 
  Central Colorado River Basin.

* WHEN...From midnight tonight to 10 AM MDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/gjt
851 
WWUS75 KGJT 090308
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
908 PM MDT Tue Sep 8 2020

UTZ024-091600-
/O.CAN.KGJT.HW.W.0001.000000T0000Z-200909T0600Z/
/O.CON.KGJT.FZ.W.0009.200909T0600Z-200909T1600Z/
Eastern Uinta Basin-
Including the cities of Vernal and Ballard
908 PM MDT Tue Sep 8 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 30 expected.

* WHERE...Eastern Uinta Basin.

* WHEN...Until 10 AM MDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

COZ005-091600-
/O.CAN.KGJT.WI.Y.0009.000000T0000Z-200909T1200Z/
/O.CON.KGJT.FZ.W.0009.200909T0600Z-200909T1600Z/
Upper Yampa River Basin-
Including the city of Steamboat Springs
908 PM MDT Tue Sep 8 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 18 expected.

* WHERE...Upper Yampa River Basin.

* WHEN...Until 10 AM MDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

COZ001-002-007-008-091600-
/O.CON.KGJT.FZ.W.0009.200909T0600Z-200909T1600Z/
Lower Yampa River Basin-Central Yampa River Basin-
Debeque to Silt Corridor-Central Colorado River Basin-
Including the cities of Rangely, Dinosaur, Craig, Hayden, Meeker,
De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, 
Edwards, Glenwood Springs, and Carbondale
908 PM MDT Tue Sep 8 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT WEDNESDAY...

* WHAT...Sub-freezing temperatures 20 to 30 expected.

* WHERE...Lower Yampa River Basin, Central Yampa River Basin and 
  Central Colorado River Basin.

* WHEN...Until 10 AM MDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/gjt

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Sep 7, 11:59 AM MDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 7, 11:59 AM MDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1159 AM MDT Mon Sep 7 2020

.SHORT TERM...(Today through Tuesday)
Issued at 459 AM MDT Mon Sep 7 2020

The high pressure that has brought the sunny skies and hot
temperatures will be shunted westward today as a strong cold front
starts dropping down from the north. In fact, the difference from
today's weather versus what we'll see tomorrow is going to be
remarkable. Today, we'll see continued hot temperatures, plenty of
sunshine with a noticeable increase in winds. The front to our north
will cause the surface pressure gradient to tighten bringing winds
of 25 to 30 mph to much of the area. Now on to the good stuff...

A 150kt jet will be dropping down from Canada through the afternoon
today and will support a potent upper level trough and accompanying
cold front at the surface. Leading up to today, previous model runs
kept the more vigorous upper level support to our east, where we
expected the 'best' weather. Since 12Z yesterday, the models have
changed their tune and bring some seriously winter-like weather to
our region. The latest 06Z run hasn't changed much either and with
confidence increasing, issued a TON of winter weather products with
this morning's package.  Winter weather advisories and some
warnings have been issued for the overnight hours into tomorrow. A
freeze warning is also in effect for the Steamboat Springs area
tonight and a freeze watch has been issued for the northern
valleys and a portion of the I-70 corridor for Wednesday morning.

As far as the big picture is concerned, the cold front will be at
the CO/WY border by midnight tonight and as it begins to drop down
into our CWA, a closed low will form at the base of the upper level
trough. The jet stream aloft will also be rounding the base of the
trough and will bring some very strong winds to lower levels of the
atmosphere. In fact, both the GFS and NAM are suggesting that H7
winds over northeastern Utah and northwestern Colorado will be on
the order of 60kts. Some midlevel clouds will likely temper these
winds from mixing down to the surface, but if the winds do manage to
mix down, wind advisories...maybe even high wind warnings may be
needed. And if these winds occur as the front moves through...and
there's snow...visibilities will likely drop to near zero. A lot of
what if's, granted, so later shifts will need to keep an eye on how
this plays out.

So as the front drops down, much colder air will quickly move in
behind it so what will start as rain will quickly switch over to
snow for the northern mountains and valleys. Snow amounts will vary
considerably across the area but with it being so early in the
season, went ahead and issued several advisories and warnings.
By Tuesday morning, most of the areas north of I-70 will be seeing
some form of precipitation. By noon, the closed low will be dropping
down to the Four Corners where it will become cutoff. Once that
happens, it won't be moving much and this is when the San Juans and
central mountains get in on the action. So by tomorrow afternoon,
rain will quickly switch over to snow heading towards the evening
hours with what looks to be some impressive snowfall. A foot
certainly looks reasonable, if not a bit more. FYI - some of the
short range models are showing absolutely ridiculous amounts of snow
for the San Juans and along southern portions of the Divide.

The main takeaway from the thesis above is this: after a prolonged
hot period, don't let the winter weather catch you by surprise.
Snow covered roads at higher elevations, especially over mountain
passes, is likely. If you're travelling, be prepared for icy and
snowy roads. Freezing temperatures will also be moving in so if you
live in an area where a freeze warning has been issued, please heed
it and take care of any outdoor plumbing, to include evaporative
coolers, now. It's going to get cold through Wednesday morning.

.LONG TERM...(Tuesday night through Sunday)
Issued at 459 AM MDT Mon Sep 7 2020

By Wednesday morning, the best support slips eastward so we'll see
spotty, instability showers for much of the region under the low but
nothing too strong. The NAM, and to a lesser extent the EC, does
want to retrograde this low a bit to the west which may cause
another uptick in precip late Wednesday night through Thursday while
the GFS just keeps the low slowly moving to the northeast with
minimal QPF across the area. The blended solution for chance precip
through Friday morning looks a safe bet so didn't make any
significant changes. High temperatures Wednesday and Thursday will
range from 20 to 30 degrees below normal (if not a bit cooler) and
lows on Wednesday will be flirting with freezing for many areas.
Anticipating quite a few records to be broken. High pressure starts
building back in Friday as temperatures warm up and reach near
normal values heading into the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1147 AM MDT Mon Sep 7 2020

Smoke from western wildfires is reducing ceilings and visibility
in spots but should mainly reside above ILS breakpoints.
Otherwise, gusty winds can be expected at all TAF sites this
afternoon, picking up 18-20Z and diminishing after 03Z. Clouds
will be on the increase from north to south overnight ahead of a
strong cold front. Ceilings will gradually lower through daybreak
Tuesday and precipitation (-RA/-RASN/-SN) will gradually begin to
move in mainly after 12Z. Winds will increase again through
Tuesday morning, especially across northwest Colorado and
northeast Utah, where northeasterly wind gusts in excess of 40-50
knots will be possible.

&&

.FIRE WEATHER...
Issued at 459 AM MDT Mon Sep 7 2020

A Red Flag warning remains in effect today due to gusty winds, dry
fuels and low RH. The gradient will increase slightly today as a
storm system moves south across the Rockies. Winds will increase
across the north ahead of this system. The Red Flag currently
extends down to cover I-70 on Monday. A few zones across
southwestern Colorado may experience localized red flag conditions,
but decided to hold off on any further highlights at this time. Even
though humidity values increase on Tuesday behind the front, winds
will be gusting to 30-40 mph across a good portion of the area. Wind
gusts could exceed 50 mph as the cold front passes in northeast Utah
and northwest Colorado Monday night into Tuesday.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Red Flag Warning until 9 PM MDT this evening for COZ200>203-205.

     Winter Weather Advisory from 6 AM Tuesday to noon MDT Wednesday
     for COZ002-003-013.

     Winter Storm Warning from noon Tuesday to 6 PM MDT Wednesday for
     COZ018-019.

     Winter Weather Advisory from noon Tuesday to noon MDT Wednesday
     for COZ010.

     Winter Storm Warning from noon Tuesday to noon MDT Wednesday for
     COZ012.

     Freeze Watch from late Tuesday night through Wednesday morning
     for COZ001-002-005-008.

     Winter Storm Warning from 6 AM Tuesday to noon MDT Wednesday for
     COZ001.

     Freeze Warning from 3 AM to 10 AM MDT Tuesday for COZ005.

     Winter Weather Advisory from midnight tonight to 6 AM MDT
     Wednesday for COZ004.

UT...Red Flag Warning until 9 PM MDT this evening for UTZ485>487-490.

     Winter Weather Advisory from 6 AM Tuesday to noon MDT Wednesday
     for UTZ025.

     Winter Storm Warning from midnight tonight to 6 AM MDT Wednesday
     for UTZ023.

&&

SHORT TERM...TGR
LONG TERM...TGR
AVIATION...MDM
FIRE WEATHER...TGJT
Hazardous weather outlook, Sep 7, 5:28 AM MDT, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
528 AM MDT Mon Sep 7 2020

COZ001>014-017>023-UTZ022>025-027>029-081200-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
528 AM MDT Mon Sep 7 2020

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Critical fire weather conditions will occur today over northern
portions of the forecast area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A strong cold front will bring rain, accumulating snow,
thunderstorms, and freezing temperatures to the region. Many
winter weather advisories and winter storm warnings have been
issued. Freeze Watches and Warnings have also been issued to
account for the cold temperatures expected tonight and by
Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Sep 7, 3:34 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
334 PM MDT MON SEP 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     NON-TSTM WND GST 9 NNW IOLA              38.55N 107.15W
09/07/2020  M46 MPH          GUNNISON           CO   MESONET

            MESONET STATION TT364 GUNNISON PORTABLE NO.
            1.

&&

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:38 PM MDTWinter Storm WatchGJTArchuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 8 more6 hr
Sep 7, 3:36 AM MDTWinter Storm WarningGJTArchuleta, Delta, Dolores, Garfield, Gunnison, Hinsdale and 8 more3 days
Sep 7, 3:36 AM MDTWinter Weather AdvisoryGJTDelta, Eagle, Garfield, Gunnison, Mesa, Moffat and 4 more50 hr
Sep 7, 4:01 AM MDTFreeze WatchGJTEagle, Garfield, Moffat, Pitkin, Rio Blanco, Routt24 hr
Sep 7, 4:01 AM MDTFreeze WarningGJTRoutt30 hr

Nearby

Wind Advisories in Colorado, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.